| Model Number |
1218-40-664 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
03/14/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Study: (b)(6).Clinical notification received for revision of left total hip to address irreducible dislocation with failed constrained liner.Date of implantation: (b)(6) 2015, date of revision #1: (b)(6) 2014, date of revision #2: (b)(6) 2015, date of revision #3: (b)(6) 2021, (left hip).Treatment: revision of femoral head and acetabular liner.
Event or Problem Description
On (b)(6) 2013, the patient received a primary total hip replacement to address end-stage osteoarthritis of the left hip.A depuy pinnacle cup s-rom stem construct was placed, with ceramic on polyethylene articulation.No complications were reported.On (b)(6) 2013, patient's left hip was revised to address hip recurrent instability with multiple dislocations.Patient initially did well following primary, until he sustained a traumatic fall, which led to a posterior dislocation of the hip.Two additional dislocations occurred following this, while performing flexion type activities.The patient's stem and cup were determined to be well-fixed, and in adequate position/version.Ceramic head showed evidence of metal transfer from the multiple dislocations.Head and liner were revised, with selection of a ten degree +4 lateralized face changing polyethylene acetabular liner, positioned to two o'clock orientation.There were no reported complications.On (b)(6) 2015, patient received a closed reduction of the left dislocated hip while under anesthesia.There were no reported complications associated with the procedure.It is noteworthy that no products were revised, and this event with its ongoing propensity to dislocate again, was addressed definitively during the revision on (b)(6) 2015.On (b)(6) 2015, the patient's left hip was revised to address recurrent hip dislocations.Examination of range of motion identified no evidence of impingement--was not able to sublux the hip.Cup and stem position were very good.It was felt that the patient must be performing some type of provocative position to cause the dislocations, such as some type of abnormal extension of his pelvis when he stands, changing version of the cup and forcing the dislocation.Femoral head was revised to a 36mm diameter component.The 10 degree face changing liner was removed.A 64/36mm neutral constrained liner was placed.It was noted that the patient had substantial disruption of the posterior hip joint tissues as a result of the dislocations, stating that there were no posterior tissues.On (b)(6) 2021, the patient's left hip was revised to address recurrent hip dislocations, involving a failed constrained acetabular liner.The explanted acetabular liner was found to be worn significantly in the anterior and posterior aspects, suggestive of impingement.Stem and cup were well-fixed and in good position.Constrained acetabular liner with locking ring, femoral head, and acetabular dome hole cover were all revised, replaced with new hole cover, +12 28 mm s-rom femoral head, and a dual mobility construct with 64/53 mm liner for pinnacle cup was used, along with a bi-mentum 28/53 mm polyethylene.There were no surgical complications.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 clinical code: appropriate term / code not available (e2402) is used to capture musculoskeletal system (e16).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Provided x-ray images have been reviewed.No dislocation or impingement event is depicted.All images pre-date the head and liner associated with this revision and therefore do not aid in this investigation.The root cause is not determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.